Discussions that mention valium

Thyroid Disorders board


Hi all,
Just wanted to get a little further info out on what's going on. I had been taking a supplement called Nature Made Woman, but my doc also thinks that the heavy sinus infection I recently had may have also played a part in triggering this. Well, it was getting worse not better, and Sunday afternoon it morphed into a full-blown freakout. I paced in circles around our basement for about half an hour--just couldn't stop--couldn't stomach any food--and yowled at God about how I couldn't deal with this and thought about as seriously as I ever want to about actually killing myself just for some relief. Well, after I had managed to sit still (with the help of four shots of whisky) I called my doc and managed to say, "This is getting worse not better. I need help or I cannot make it through it." So she said she was going to her office and to have hubby take me there. (This is the great thing about when your doctor is your sister-in-law!)
At her office she told me I was close to needing to go to the hospital, having lost 10 pounds in 5 days off a 130-lb frame and barely being able to shuffle across the floor, shaking too hard to put my glasses on, etc. She hooked me up to a saline IV to rehydrate me and checked my urine ketones to see where I was metabolically (in starvation, she told me, which was no surprise since I hadn't really eaten since Wednesday). Then she gave me some Compazine to settle my stomach, a steroid to help with the shaking, and some Valium to calm me down. I felt a little less bad but by no means good. She told my husband to take the day off today to watch over me and that we should restart my Armour Thyroid today and continue with oral Xanax to keep the panicky feeling away. Oh, and he was to force-feed me and make sure I drank plenty of water.
She said that it is a paradoxical effect that the thyroid is actually quite underactive (as evidenced by my body temp of 97 degrees) but the antibodies it is churning out produce hyper symptoms of shakiness, panic, and so forth, and that adding back my Armour would cause my thyroid to stop trying to produce its own hormones and allow it to settle down.
Well, was I nervous this morning when I took my first Armour pill, but the combination of that and the Xanax does seem to be doing some good! Mind you, I don't feel anything like good, but at least I'm not way out in orbit, and I finally feel like there's some hope I'll make it through this. I am eating on my normal schedule--not with any gusto, but at least I'm keeping the food down--and keeping hydrated. My doc says it will be a couple of weeks before this is resolved, so I asked for a leave of absence from work till I get it together.
What I want to share with everybody out there is to be EXTREMELY careful with iodine. If your Hashi's is severe, the stuff can send you to places you don't want to be! On the plus side, my doc said this should kill off whatever remains of my gland, so no more ups and downs (hopefully) after this resolves.
She was against ablating the gland saying that causes its own problems and I'd probably prefer the problems I have now to what I might have then.
I hope this helps somebody--sorry it's been so long-winded! I'm going back to bed now!